Alert archive / Wisconsin / Wind Advisories in 2019
Wind Advisory 8, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at Nov 26, 2019, 9:42 AM CST for 5 counties in Iowa; Houston County, Minnesota; 8 counties in Wisconsin. It took effect at Nov 27, 2019, 3:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 9:42 AM CST (15:42 UTC)
- In effect from
- Nov 27, 2019, 3:00 AM CST
- Expired
- Nov 27, 2019, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Winneshiek County, IA, Houston County, MN, Adams County, WI, Crawford County, WI, Grant County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 46 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018 WWUS73 KARX 261542 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 942 AM CST Tue Nov 26 2019 IAZ010-011-019-029-030-270000- /O.NEW.KARX.WI.Y.0008.191127T0900Z-191127T2100Z/ Winneshiek-Allamakee-Chickasaw-Fayette-Clayton- Including the cities of Decorah, Waukon, New Hampton, Oelwein, and Elkader 942 AM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Winneshiek, Allamakee, Chickasaw, Fayette and Clayton Counties. * WHEN...From 3 AM to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ053>055-061-270000- /O.NEW.KARX.WI.Y.0008.191127T1400Z-191128T0000Z/ Vernon-Crawford-Richland-Grant- Including the cities of Viroqua, Prairie Du Chien, Richland Center, and Platteville 942 AM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Vernon, Crawford, Richland and Grant Counties. * WHEN...From 8 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CA
9 follow-up statements
336 WWUS73 KARX 261908 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 108 PM CST Tue Nov 26 2019 MNZ096-271000- /O.EXA.KARX.WI.Y.0008.191127T0900Z-191127T2100Z/ Houston- Including the city of Caledonia 108 PM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Houston County. * WHEN...From 3 AM to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ041>044-271000- /O.EXA.KARX.WI.Y.0008.191127T1400Z-191128T0000Z/ La Crosse-Monroe-Juneau-Adams- Including the cities of La Crosse, Sparta, Tomah, Mauston, and Friendship 108 PM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...La Crosse, Monroe, Juneau and Adams Counties. * WHEN...From 8 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ010-011-019-029-030-271000- /O.CON.KARX.WI.Y.0008.191127T0900Z-191127T2100Z/ Winneshiek-Allamakee-Chickasaw-Fayette-Clayton- Including the cities of Decorah, Waukon, New Hampton, Oelwein, and Elkader 108 PM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Chickasaw, Clayton, Allamakee, Winneshiek and Fayette Counties. * WHEN...From 3 AM to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ053>055-061-271000- /O.CON.KARX.WI.Y.0008.191127T1400Z-191128T0000Z/ Vernon-Crawford-Richland-Grant- Including the cities of Viroqua, Prairie Du Chien, Richland Center, and Platteville 108 PM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Grant, Richland, Crawford and Vernon Counties. * WHEN...From 8 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CA/Shea
518 WWUS73 KARX 262148 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 348 PM CST Tue Nov 26 2019 IAZ010-011-019-029-030-MNZ096-270600- /O.CON.KARX.WI.Y.0008.191127T0900Z-191127T2100Z/ Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Houston- Including the cities of Decorah, Waukon, New Hampton, Oelwein, Elkader, and Caledonia 348 PM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Iowa, Chickasaw, Clayton, Allamakee, Winneshiek and Fayette Counties. In Minnesota, Houston County. * WHEN...From 3 AM to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ041>044-053>055-061-270600- /O.CON.KARX.WI.Y.0008.191127T1400Z-191128T0000Z/ La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant- Including the cities of La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 348 PM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Monroe, Juneau, Adams, Grant, Richland, Crawford, Vernon and La Crosse Counties. * WHEN...From 8 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Boyne
536 WWUS73 KARX 270220 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 820 PM CST Tue Nov 26 2019 IAZ010-011-019-029-030-MNZ096-271030- /O.CON.KARX.WI.Y.0008.191127T0900Z-191127T2100Z/ Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Houston- Including the cities of Decorah, Waukon, New Hampton, Oelwein, Elkader, and Caledonia 820 PM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Iowa, Chickasaw, Clayton, Allamakee, Winneshiek and Fayette Counties. In Minnesota, Houston County. * WHEN...From 3 AM to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ041>044-053>055-061-271030- /O.CON.KARX.WI.Y.0008.191127T1400Z-191128T0000Z/ La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant- Including the cities of La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 820 PM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Monroe, Juneau, Adams, Grant, Richland, Crawford, Vernon and La Crosse Counties. * WHEN...From 8 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
035 WWUS73 KARX 270902 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 302 AM CST Wed Nov 27 2019 IAZ010-011-019-029-030-MNZ096-271715- /O.CON.KARX.WI.Y.0008.000000T0000Z-191127T2100Z/ Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Houston- Including the cities of Decorah, Waukon, New Hampton, Oelwein, Elkader, and Caledonia 302 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Iowa, Chickasaw, Clayton, Allamakee, Winneshiek and Fayette Counties. In Minnesota, Houston County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ041>044-053>055-061-271715- /O.CON.KARX.WI.Y.0008.191127T1400Z-191128T0000Z/ La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant- Including the cities of La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 302 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Monroe, Juneau, Adams, Grant, Richland, Crawford, Vernon and La Crosse Counties. * WHEN...From 8 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
312 WWUS73 KARX 271047 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 447 AM CST Wed Nov 27 2019 IAZ010-011-019-029-030-MNZ096-271900- /O.CON.KARX.WI.Y.0008.000000T0000Z-191127T2100Z/ Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Houston- Including the cities of Decorah, Waukon, New Hampton, Oelwein, Elkader, and Caledonia 447 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. In addition, some roads this morning will be snow covered and slippery. * WHERE...In Iowa, Chickasaw, Clayton, Allamakee, Winneshiek and Fayette Counties. In Minnesota, Houston County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ041>044-053>055-061-271900- /O.CON.KARX.WI.Y.0008.191127T1400Z-191128T0000Z/ La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant- Including the cities of La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 447 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. In addition, some roads this morning will be snow covered and slippery. * WHERE...Monroe, Juneau, Adams, Grant, Richland, Crawford, Vernon and La Crosse Counties. * WHEN...From 8 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DAS
030 WWUS73 KARX 271346 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 746 AM CST Wed Nov 27 2019 IAZ010-011-019-029-030-MNZ096-272100- /O.CON.KARX.WI.Y.0008.000000T0000Z-191127T2100Z/ Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Houston- Including the cities of Decorah, Waukon, New Hampton, Oelwein, Elkader, and Caledonia 746 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. In addition, some roads this morning will be snow covered and slippery. * WHERE...In Iowa, Chickasaw, Clayton, Allamakee, Winneshiek and Fayette Counties. In Minnesota, Houston County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result, especially in areas with over 2 inches of wet snow fell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ041>044-053>055-061-272200- /O.CON.KARX.WI.Y.0008.191127T1400Z-191128T0000Z/ La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant- Including the cities of La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 746 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. In addition, some roads this morning will be snow covered and slippery. * WHERE...Southwest into central Wisconsin. * WHEN...Through 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result, especially where more than 2" of wet snow fell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Baumgardt
092 WWUS73 KARX 271702 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1102 AM CST Wed Nov 27 2019 IAZ010-011-019-029-030-MNZ096-272100- /O.CON.KARX.WI.Y.0008.000000T0000Z-191127T2100Z/ Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Houston- Including the cities of Decorah, Waukon, New Hampton, Oelwein, Elkader, and Caledonia 1102 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Iowa, Chickasaw, Clayton, Allamakee, Winneshiek and Fayette Counties. In Minnesota, Houston County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ041>044-053>055-061-280000- /O.CON.KARX.WI.Y.0008.000000T0000Z-191128T0000Z/ La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant- Including the cities of La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 1102 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Monroe, Juneau, Adams, Grant, Richland, Crawford, Vernon and La Crosse Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Boyne
167 WWUS73 KARX 272115 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 315 PM CST Wed Nov 27 2019 IAZ010-011-019-029-030-MNZ096-272215- /O.EXP.KARX.WI.Y.0008.000000T0000Z-191127T2100Z/ Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Houston- Including the cities of Decorah, Waukon, New Hampton, Oelwein, Elkader, and Caledonia 315 PM CST Wed Nov 27 2019 ...WIND ADVISORY HAS EXPIRED... The northwest wind gusts have dropped below 35 mph. Due to this, the Wind Advisory has been canceled. $$ WIZ041>044-053>055-061-280000- /O.CON.KARX.WI.Y.0008.000000T0000Z-191128T0000Z/ La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant- Including the cities of La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 315 PM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...La Crosse, Monroe, Juneau, Adams, Grant, Richland, Crawford and Vernon Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Boyne
452 WWUS73 KARX 272341 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 541 PM CST Wed Nov 27 2019 WIZ041>044-053>055-061-280045- /O.EXP.KARX.WI.Y.0008.000000T0000Z-191128T0000Z/ La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant- Including the cities of La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 541 PM CST Wed Nov 27 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds are on the decrease and will continue to lessen through the early evening hours. Therefore the wind advisory will be allowed to expire. $$ Rieck
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Nov 26, 5:34 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Nov 26, 5:34 AM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
534 AM CST Tue Nov 26 2019
.SHORT TERM...(Today through Wednesday)
Issued at 309 AM CST Tue Nov 26 2019
GOES Water vapor showing potent mid/upper level energy moving into
Colorado. This will produce instantaneous deepening low pressure at the
surface on the leeside of the Rockies early this morning. This
deepening/potent low pressure system will then rotate into the
Central Plains this afternoon and then swing northeast through the
area tonight.
Rapid surge of moisture transport ahead of the approaching low will
push showers northward into the area this afternoon. Rapid dynamic
cooling through the column will rapidly change rain over to snow
early this evening across portions of northeast IA/southeast MN into
north central WI. East of this, across the rest of the area, mainly
rain will fall with even a few thunderstorms as mid-level CAPE max
advects through the area.
Heavy deformation snow is then expected to continue across portions
of northeast IA/southeast MN/north central WI tonight as the low
tracks northeast through WI. As a result, expect travel to become
rapidly hazardous across this area.
Plan on the bulk of the accumulating snow to taper through the
morning as the low pulls toward northern Lake Michigan. Strong
northwest winds will be seen on the backside of this low, blowing at
15-25 mph with gusts near 40 mph through much of the day. Some
blowing and drifting of the snow is expected to continue making
travel hazardous where heavier snow accumulations are experienced.
Right now, looks like 6 to locally 10 inches is expected in the
heaviest snow band (from southeast MN into north central WI).
Some light snow or even patchy light freezing drizzle may also be
seen into the afternoon mainly east of the Mississippi River in
deep cyclonic flow during the afternoon. This, combined with the
strong northwest winds, will continue to make travel
challenging to hazardous.
Will keep headlines going tonight through the day Wednesday.
.LONG TERM...(Wednesday Night through Monday)
Issued at 309 AM CST Tue Nov 26 2019
Brief respite Wednesday night into Thanksgiving Day as a ridge of
high pressure drifts east across the region.
Respite will indeed be brief as another strong storm system
organizes over the Rockies. This storms looks to track into the area
through the weekend. This has the potential to produce a wintry mix
which may continue to impact holiday travel.
Monday looks dry as strong ridging builds in from the Plains.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 534 AM CST Tue Nov 26 2019
An area of low pressure at the surface over New Mexico early this
morning, will swing rapidly northeast and across the region
tonight. With increasing east/northeast winds through the day as
the low approaches, the current MVFR ceilings that are in place
across most of Minnesota and Wisconsin are expected to remain over
the area. There is a chance that could be some brief improvement
to VFR during the late morning and early afternoon, but confidence
is not high enough to include this. Precipitation from the low
will overspread both airports early very late this afternoon or
during the early evening. This will start as either rain or a
rain/snow mix. This should quickly change over to all snow at KRST
with IFR conditions then expected with the snow for the remainder
of the night. Enough warm air looks to remain in place to keep
the precipitation primarily rain for KLSE but still with IFR
conditions.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Warning from 9 PM this evening to 6 PM CST
Wednesday for WIZ017-029-032-033.
Winter Weather Advisory from 9 PM this evening to 6 PM CST
Wednesday for WIZ034-041.
MN...Winter Weather Advisory from 6 PM this evening to 6 PM CST
Wednesday for MNZ096.
Winter Storm Warning from 6 PM this evening to 6 PM CST
Wednesday for MNZ079-086>088-094-095.
IA...Winter Weather Advisory from 6 PM this evening to 6 PM CST
Wednesday for IAZ008-009-018.
&&
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...04Hazardous weather outlook, Nov 26, 4:35 AM CST, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 435 AM CST Tue Nov 26 2019 MNZ079-086>088-094-095-WIZ017-029-032-033-271100- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Taylor-Clark-Buffalo- Trempealeau- 435 AM CST Tue Nov 26 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota and west central into north central Wisconsin. .DAY ONE...Today and Tonight Winter Storm Warning tonight into Wednesday. Snow will move in this evening, becoming heavy at times tonight. Travel will likely become hazardous quickly. Snow accumulations of 5 to locally 9 inches is expected by the Wednesday morning commute. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional snow accumulations of an inch or two may be seen Wednesday morning along with some light freezing drizzle at times. In addition, strong northwest winds gusting into the 35 to 45 mph range will likely produce drifting of the snow and reduced visibility in patchy blowing snow. Hazardous travel is expected through the day. There are additional chances for wintry precipitation Thursday night into the weekend which could impact travel. .SPOTTER INFORMATION STATEMENT... Any snowfall reports would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for 11 am Today. IAZ008-009-018-MNZ096-WIZ034-041-271100- Mitchell-Howard-Floyd-Houston-Jackson-La Crosse- 435 AM CST Tue Nov 26 2019 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota...southwest and central Wisconsin. .DAY ONE...Today and Tonight Winter Weather Advisory In Effect Tonight into Wednesday. A rain and snow mix to all snow is expected to move in this evening, continuing into the overnight hours. A few thunderstorms are also possible with lightning being the main hazard. Snow accumulations of 1 to locally 5 inches is expected by the Wednesday morning commute. Expect some slippery roadways. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Light snow or freezing drizzle will continue Monday morning which may produce some slippery roadways. In addition, strong northwest winds gusting into the 35 to 45 mph range will make for some difficult travel at times. There are additional chances for wintry precipitation Thursday night into the weekend which could impact travel. .SPOTTER INFORMATION STATEMENT... Any snowfall reports would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for 11 am Today. IAZ010-011-019-029-030-WIZ042>044-053>055-061-271100- Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 435 AM CST Tue Nov 26 2019 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight A few thunderstorms are possible tonight. Lightning will be the main hazard. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be a chance for patchy freezing drizzle and a light glaze as temperatures fall through the day Wednesday. There are additional chances for wintry precipitation Thursday night into the weekend which could impact travel. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for 11 am Today. DAS
Nearby
Wind Advisories in Wisconsin, 2019Wind Advisories in Iowa, 2019Wind Advisories in Minnesota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.